Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


coumadin + allopurinol +antiretrovirals
Jul 3, 2013

my T cells have dropped from about 550 two years ago to about 400 now. Have started taking allopurinol (200 mg/day) and warfarin (10 mg/day) in the past year. My anti HIV regimen is reyataz, truvada and norvir.Could the other drugs be related to my T cell reduction?

Response from Dr. Henry

I would not generally expect that the allopurinol or warfarin would lead to a consistently lower CD4 count (follow CD4 % and total WBC trends as well as CD4 count that can flux up and down). The key HIV regimen issue is maintaining HIV levels < 50 copies/ml. With suppressed viral levels, once the CD4 count is > 350-400 increasingly many experts are checking the CD4 count less frequently (once a year or less) since the levels may boune around but have little clinical significance (again as long as HIV level is < level of detection). KH



Previous
tribuss
Next
Using Kaletra and Combivir

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement